Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 54, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 10, 2008, 7:40 PM CDT for Issaquena County, Sharkey County, Yazoo County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 7:40 PM CDT (00:40 UTC)
- Expired
- Jul 10, 2008, 9:41 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Issaquena County, MS, Sharkey County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2130 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 110040
FFWJAN
MSC055-125-163-110345-
/O.NEW.KJAN.FF.W.0054.080711T0040Z-080711T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
740 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YAZOO COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF YAZOO CITY...
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF VALLEY PARK...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 1045 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY BLUFF
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.
LAT...LON 3268 9095 3277 9096 3293 9042 3289 9026
3259 9085
$$
CAW1 follow-up statement
000
WGUS74 KJAN 110241
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT THU JUL 10 2008
MSC055-125-163-110250-
/O.CAN.KJAN.FF.W.0054.000000T0000Z-080711T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHARKEY MS-ISSAQUENA MS-YAZOO MS-
940 PM CDT THU JUL 10 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR YAZOO...ISSAQUENA
AND SHARKEY COUNTIES...
THE STORMS WHICH PROMPTED THE WARNING HAS DISSIPATED AND MOVED OUT
OF THE AREA. NO ADDITIONAL RAINFALL IS EXPECTED.
LAT...LON 3268 9095 3277 9096 3293 9042 3289 9026
3259 9085
$$
CAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:00 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 10, 4:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT THU JUL 10 2008 .DISCUSSION...THUNDERSTORM ACTIVITY HAS BECOME QUITE WIDESPREAD ACROSS MUCH OF THE ARKLAMISS THIS AFTERNOON AS DIURNAL MECHANISMS OF DAYTIME HEATING HAVE TRIGGERED CONVECTION IN A VERY MOIST AND UNSTABLE AIRMASS. LOW LEVEL CONVERGENCE OF SOUTHERLY AND WESTERLY FLOW OVER THE LOWER MISSISSIPPI VALLEY HAS ALSO HELPED TO GENERATE STORMS...BUT SYNOPTIC LEVELS OF FORCING HAVE BEEN RATHER MINIMAL AS A DOME OF UPPER LEVEL HIGH PRESSURE OVER THE CENTRAL AND WESTERN GULF IS SPREAD NORTH OF THE I-20 CORRIDOR. IT IS ON THE NORTHERN FRIDGE OF THIS HIGH WERE THE SOUTHERN EXTENT OF WESTERLIES IS INTERACTING WITH A STALLED FRONTAL BOUNDARY TO ENHANCE CONVECTION ACROSS THE HIGHWAY 82 CORRIDOR. IT IS IN THESE LATTER AREAS WHERE SEVERE STORMS AND POTENTIAL FLOODING DOWNPOURS WILL BE A GREATER THREAT THROUGH EARLY TO MID EVENING. FURTHER SOUTH...SEVERE CONVECTION WILL BE MUCH MORE ISOLATED...ALTHOUGH SCATTERED STRONG STORMS WITH FREQUENT LIGHTNING...HEAVY DOWNPOURS...AND BRIEF GUSTY WINDS WILL BE AROUND THROUGH EARLY EVENING WHEN MOST PRECIP SOUTH OF HIGHWAY 82 SHOULD BE DONE. EXPECT CLOUDS TO GRADUALLY DIMINISH LATER TONIGHT (AS USUAL) WITH LIGHT WINDS...CLEAR SKIES...AND MOIST GROUND (WHERE IT RAINED) LEADING TO PATCHY FOG OR LOW CLOUD FORMATION. LOWS WILL RANGE FROM 70 TO 75 DEGREE BY MORNING. OVERALL...ANTICIPATE THE GRADUAL DIMINISHING OF RAIN CHANCES OVER THE REGION TOMORROW AND SATURDAY AS RIDGING ALOFT REASSERTS ITSELF OVER THE LOWER MISSISSIPPI VALLEY. THIS WILL (OVER THE COURSE OF 36 TO 48 HOURS) PUSH A DRIER AND WARMER AIRMASS INTO THE ARKLAMISS FROM THE SOUTHWEST...SHOVING THE JUICY (2+ INCH PRECIPITABLE WATER) AIRMASS INTO ALABAMA AND THE DEEP SOUTH. HOWEVER...THE TRANSITION WILL NOT BE FAST ENOUGH TO KEEP AREAS OF EASTERN MISSISSIPPI OUT OF THE GOOD RAIN CHANCES TOMORROW. AT LEAST ISOLATED AFTERNOON CONVECTION WILL BE POSSIBLE EVERYWHERE...BUT IT IS A BIT OF QUESTION MARK ON HOW MUCH IN THE WAY OF SHOWERS AND STORMS WILL FORM FROM GLH SOUTH DOWN THE 55 CORRIDOR. THE LATEST GFS GUIDANCE IS NOT VERY AGGRESSIVE IN THIS REGARD...BUT I WENT A LITTLE HIGHER...NEARER ENSEMBLE MOS GUIDANCE WHICH HAS BEEN GENERALLY OUTPERFORMING OPERATIONAL GUIDANCE IN POPS AND TEMPS FOR SEVERAL WEEKS. STRONGER STORMS WILL BE POSSIBLE AGAIN TOMORROW...ESPECIALLY IN EASTERN MISSISSIPPI...ALTHOUGH THE INFLUENCE OF RIDGING ALOFT WILL BE A BIT STRONGER AND THIS WILL PROBABLY LIMIT THE RANDOM SEVERE RISK A BIT MORE THAN HAS BEEN THE CASE TODAY. BY SATURDAY THE RIDGE WILL REALLY BE PUSHING THE DRIER HEAT INTO THE AREA WITH THE RAIN PRODUCTION ZONE SQUEEZED ENTIRELY INTO EASTERN MISSISSIPPI. THE DRIER AIRMASS MAY NOT FEEL SO AT THE SURFACE BECAUSE SURFACE MOISTURE WILL STILL BE IN PLACE TO DELIVER HUMIDITY AND UNCOMFORTABLE HEAT INDICES. HIGH TEMPS COULD BE THE HOTTEST OF THE SEASON IN SOME AREAS WITH WIDESPREAD UPPER 90S EXPECTED ALONG AND WEST OF THE I-55 (LIKE THE MAV SUGGESTS). PREVIOUS FORECASTER WAS THINKING THAT SUNDAY WOULD BE THE HOTTEST DAY OF THE HEAT SPELL AS LOW LEVEL TEMPS PEAK RIGHT AHEAD OF AN APPROACHING FRONTAL BOUNDARY. SOME OF THE LATEST GUIDANCE COMING IN SUGGESTS THAT FRONT (AND ASSOCIATED FRONTAL CLOUD COVER AND CONVECTION) COULD BEGIN TO STREAM INTO AT LEAST NORTHERN PORTIONS OF THE REGION LATE SATURDAY NIGHT AND LIMIT HEATING POTENTIAL SUNDAY. LATEST EVIDENCE POINTS IN THIS DIRECTION TOO STRONGLY TO NOT LOWER TEMPS A BIT FOR SUNDAY IN NORTHERN ZONES...DOWN CLOSER TO 00Z MEX GUIDANCE VALUES (LOW TO MID 90S). I KEPT THE HOT UPPER 90S OFFERED BY PREVIOUS FORECASTER FOR THE REST OF THE REGION. WILL HAVE TO WATCH STRONG TO SEVERE STORM POTENTIAL AND POSSIBLE TIMING ISSUES FOR FRONTAL BOUNDARY COMING IN FOR SUNDAY. ADDITIONALLY...IF SATURDAY AND SUNDAYS HEAT FULLY MATERIALIZES THEN WIDESPREAD HEAT INDEX VALUES APPROACHING 105 DEGREES WILL BE POSSIBLE WEST OF I-55 CORRIDOR. WILL NOT MENTION THIS IN THE HWO FOR NOW BECAUSE OF SURFACE MOISTURE (AND ULTIMATE TEMPERATURE) UNCERTAINTIES. /BB/ ATTACHED THE PREVIOUS LONG TERM DISCUSSION: THE SAT-WED TIME FRAME LOOKS TO BE ON THE INTERESTING SIDE AS THERE ARE SEVERAL KEY WEATHER FEATURES TO DISCUSS. FIRST WILL BE THE HEAT AS THE REGION SEES A 594-595 DM MID-LEVEL HIGH CONTROL THE REGION. THIS RIDGE BREAKS DOWN ON SUN AND ALLOWS A DECENT TROUGH TO DROP INTO THE AREA AND BRING A ROUND OF STORMS...SOME LIKELY POTENT. ON THE HEELS OF THE DECENT TROUGH WILL BE A WEAK SFC FRONT THAT LOOKS TO PUSH INTO AND THROUGH THE CWA MON AFTERNOON INTO EARLY TUE. DRIER LOW LEVEL AIR LOOKS TO FILTER IN AND SOME RELIEF FROM THE HEAT SHOULD BE EXPECTED. AT LEAST RELATIVELY SPEAKING. THE AREA STAYS DRY THROUGH MID WEEK UNTIL THE AIRMASS BEGINS TO SLOWLY MODIFY TOWARD THE END OF THE WEEK. WITH THE MID-LEVEL RIDGE PEAKING ON SAT THEN BREAKING DOWN ON SUN WITH A WEAK SFC FRONT GETTING CLOSER...THE HEAT WILL BE ON BOTH SAT/SUN THE AREA WILL SEE THE LOW-LEVEL FLOW GENERALLY OUT OF THE WEST WHICH ALWAYS SPELLS VERY WARM TEMPS. 925MB TEMPS WILL BE RUNNING 26-27C AND 850MB TEMPS 20C. CLIMATOLOGY SUGGESTS THOSE VALUES WILL YIELD MID/UPPER 90S FOR THE AREA. SURPRISING...LATEST GUID OR PREV GUID...IS NOT REAL BULLISH ON VERY WARM TEMPS. THE LATEST GUID HAS SAT WITH THE WARMEST VALUES WHICH RANGE FROM 92-95. SUN...FOR SOME REASON...HAS LOWER VALUES. THE CWA IS GENERALLY IN THE LOWER 90S. BASED ON RECENT OBSERVED TRENDS...IM NOT BUYING THE COOLISH GFS GUID AND WILL BE WARMING ALL AREAS INTO THE MID/UPPER 90S (95-97). FOR SAT...THIS IS A 2-4 DEGREE ADJ WHILE SUN IS MORE ON THE ORDER OF 4-6 DEGREES. SUNDAY COULD REALLY BE THE WARMEST DAY OF THE YEAR AS THERE WILL BE THAT WEAK SFC FRONT GETTING CLOSER AND WE ALWAYS OVER ACHIEVE ON TEMPS JUST AHEAD OF A BOUNDARY. LASTLY...SFC MOISTURE WILL BE A TAD DRY AND I EXPECT MIXING TO OFFER SFC DEWPTS 63-67 DEGREES. THIS SLIGHTLY DRIER AIR WILL ALSO HELP WITH THE WARM TEMPS. AS FOR STORMS EACH OF THESE DAYS...NOT EXPECTING MUCH ON SAT AS THE AREA LOOKS TO BE IN A NEG THETA E ADJ REGIME. THE DRIER AIR MOVING IN WILL BE WARM AND ALLOW FOR THOSE LOWER DEWPTS WITH DIURNAL MIXING. GUID POPS LOOK GOOD WITH ONLY ISO POPS ACROSS THE EAST. SUN WILL BE A BIT DIFFERENT. THERE DOESNT LOOK TO BE ANY DRAMATIC INCREASE IN SFC MOISTURE...BUT SLIGHTLY BETTER 850MB THETA E AIR DOES MOVE IN. ADDITIONALLY...LOW LEVEL MOISTURE IS USUALLY A BIT BETTER JUST AHEAD OF SFC BOUNDARIES. EVEN WITH THAT...I CAN ONLY SEE SOME OF THE AREA HOLDING ON TO 66-68 SFC DEWPTS AT BEST. THAT ALL SAID...IT LOOKS TO BE ENOUGH TO SUPPORT DECENT INSTABILITY WITH MLCAPE VALUES 2400-2800 J/KG. LAPSE RATES WILL ALSO BE QUITE STEEP AS IM EXPECTING VERTICAL TOTALS TO BE AROUND 28C. THERE WILL ALSO BE A SOLID S/W HEADING INTO THE CWA AS NW FLOW WILL HAVE SET UP WITH INCREASED MID LEVEL FLOW RUNNING AROUND 20KTS AT 500MB. ALL THIS HAS THE MAKING OF A NASTY CLUSTER OF STORMS. ADD IN THE FACT THAT THEY WILL BE EVOLVING WITH SFC TEMPS 95-97 DEGREES. WITH ALL THIS IN MIND...WILL PAINT AN AREA ACROSS THE N HALF FOR SVR STORMS ON SUN AND WORD IN THE HWO. SUN NIGHT INTO THE FIRST PART OF MON WILL HINGE TOTALLY ON HOW ACTIVITY EVOLVE SUN AFTERNOON/EVENING. GUID VALUES LOOK GOOD AND HAVE FOLLOWED. DRIER LOW-LEVEL AIR LOOKS TO MOVE INTO THE N ON MON AND STEADILY PUSH SOUTH THROUGH THE DAY. THIS IS SUPPORTED WELL BY ENSEMBLE GUID AND PREV RUNS AND HAVE TAPERED POPS FROM N-S ON MON. DRIER AND LESS HOT CONDITIONS LOOK TO BE ON TAP FOR TUE-WED. GUID POPS WERE LOW AND HAVE ACCEPTED. TEMP GUID WAS QUITE GOOD AS WELL AND TWEAKED LOWS AT A FEW SITES THAT USUALLY OVER ACHIEVE WITH DRY LOW-LEVEL AIR. /CME/ && .AVIATION...A MORE CONVINCING COVERAGE OF NUMEROUS SHRA/TSRA CAN BE EXPECTED THROUGH 03Z WITH DIFFERENTIAL HEATING AXIS ALONG OUR NRN CWFA AND WITH A SURFACE FRONTAL ZONE APPROACHING FAR N MS. VAD WINDS DECIDEDLY MORE W TO E THRU 5K FEET AND EXPECT BROKEN CEILINGS 4-6K FEET TO BE COMMON BEFORE SUNSET... IFR CONDITIONS NEAR STORMS. NWD MOVING SEA BREEZE SHOULD REALLY MIX IT UP WITH EWD MOVING STORMS AND OUTFLOW BOUNDARIES THROUGH CENTRAL MS MAINLY 19-23Z. THE STORMS WILL DECREASE IN COVERAGE FOR THE EVENING HOURS...MAINLY 03-06Z. AFTER THE STORMS DISSIPATE... EXPECT MOSTLY VFR CONDITIONS TO PREVAIL WITH BRIEF MVFR LIGHT PATCHY GROUND FOG 10-13Z. FOG POTENTIAL LATE TONIGHT INTO EARLY FRIDAY MORNING WILL BE HIGHEST AT JAN/HEZ/PIB/HBG/NMM/MEI/HKS. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 92 74 96 / 24 33 12 10 MERIDIAN 71 91 72 93 / 35 53 21 26 VICKSBURG 73 94 75 97 / 21 20 10 5 HATTIESBURG 72 93 73 94 / 21 37 16 21 NATCHEZ 72 92 74 94 / 16 18 5 11 GREENVILLE 73 94 75 97 / 26 31 9 8 GREENWOOD 73 93 74 97 / 35 44 11 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/40
Hazardous weather outlook, Jul 10, 3:46 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT THU JUL 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 346 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY FOR THIS EVENING...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THROUGH 9 PM. THE PRIMARY RISK FROM THESE STORMS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH AND PENNY SIZE HAIL. ALSO ISOLATED STRONG STORMS WILL BE POSSIBLE ELSEWHERE IN THE OUTLOOK AREA WITH WINDS OF 40 TO 50 MPH AND SMALL HAIL. ALL THUNDERSTORMS WILL BE CAPABLE OF DEADLY LIGHTNING STRIKES AND VERY HEAVY RAINFALL UP TO TWO INCHES IN LESS THAN 1 HOUR. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS AS OUTFLOW BOUNDARIES INTERACT AHEAD OF A WEAK FRONT DROPPING IN FROM THE NORTH. THE AIRMASS WILL REMAIN QUITE UNSTABLE IN POCKETS THE RISK FOR STRONG TO SEVERE STORMS FINALLY DIMINISHING BETWEEN 9 PM AND MIDNIGHT FOLLOWING THE LOSS OF DAYTIME HEATING. ISOLATED STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON AND EVENING...MAINLY OVER EASTERN MISSISSIPPI WHERE THE MAIN RISKS WILL BE WINDS OF 40 TO 50 MPH AND SMALL HAIL. THESE STORMS WILL AGAIN DEVELOP FROM THE DAYTIME HEATING OF A VERY MOISTURE LADEN AIRMASS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, Jul 10, 5:16 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 516 PM CDT THU JUL 10 2008 MSZ019-025-027-102300- SUNFLOWER MS-LEFLORE MS-CARROLL MS- 516 PM CDT THU JUL 10 2008 ...STRONG THUNDERSTORMS MOVING EAST INTO GREENWOOD AREA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF QUITO AT 516 PM CDT... MOVING EAST AT 20 MPH. THIS STORM WILL BE IMPACTING THE HIGHWAY 82 AREA FROM ITTA BENA TO GREENWOOD THROUGH 6 PM. PONDING OF WATER ON ROADS IS LIKELY...SLOW DOWN TO AVOID HYDROPLANING. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL CARROLL...SOUTHERN LEFLORE AND SOUTHEASTERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 10, 5:29 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 529 PM CDT THU JUL 10 2008 MSZ046-102310- KEMPER MS- 529 PM CDT THU JUL 10 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LIBERTY AT 529 PM CDT...MOVING EAST AT 11 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Jul 10, 5:42 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 542 PM CDT THU JUL 10 2008 MSZ037-102325- ATTALA MS- 542 PM CDT THU JUL 10 2008 A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN AND WESTERN ATTALA COUNTY WILL BE MERGING OVER THE NEXT HOUR. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN ATTALA COUNTY SHOULD MONITOR THESE STORMS CLOSELY. CAW
Special weather statement, Jul 10, 6:30 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 630 PM CDT THU JUL 10 2008 MSZ066-110010- JONES MS- 630 PM CDT THU JUL 10 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF LAUREL AT 630 PM CDT...MOVING NORTHEAST AT 11 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Jul 10, 6:32 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 632 PM CDT THU JUL 10 2008 MSZ051-102340- NEWTON MS- 632 PM CDT THU JUL 10 2008 ...STRONG THUNDERSTORM NEAR NEWTON MOVING EAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF NEWTON AT 632 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THIS STORM BEFORE 7 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 10, 6:51 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 651 PM CDT THU JUL 10 2008 LAZ009-MSZ040-041-110030- EAST CARROLL LA-SHARKEY MS-ISSAQUENA MS- 651 PM CDT THU JUL 10 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF FITLER AT 651 PM CDT...MOVING EAST AT 11 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES...AND CENTRAL EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY. CAW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 41 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.